Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 268, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 6, 2011, 5:51 PM CDT for Hamilton County, Merrick County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2011, 5:51 PM CDT (22:51 UTC)
- Expired
- Aug 6, 2011, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Hamilton County, NE, Merrick County, NE
The radar
The Grand Island radar (KUEX), 85 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 5:32 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:49 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 6, 3:49 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 349 PM CDT SAT AUG 6 2011 .SHORT TERM...TONIGHT THROUGH 12Z MONDAY. MAIN FORECAST CONCERN WILL BE CHANCES FOR THUNDERSTORMS. A FEW CUMULUS HAVE FORMED WHERE THE STRATUS WAS WITH THE FOG EARLIER THIS MORNING. SURFACE ANALYSIS SHOWS A WEAK COLD FRONT STILL IN WESTERN NEBRASKA AND KANSAS AT THIS TIME. THE FRONT HAS BEEN SLOW TO MOVE DURING THE DAY BUT HAS GRADUALLY DRIFTED EAST. MODELS HAVE RELATIVELY WEAK WAVES MOVING THROUGH ZONAL TO SLIGHT NORTHWEST FLOW ACROSS THE REGION. A WEAK COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT THEN STALL NEAR THE KANSAS/NEBRASKA BORDER FOR SUNDAY BEFORE DRIFTING TO THE SOUTH SUNDAY NIGHT. EACH OF THE MODELS HAVE SLIGHTLY DIFFERENT TIMING AND STRENGTH OF THE UPPER WAVES WHICH MAKES THE FORECAST A CHALLENGE. THE FIRST WAVE THAT WILL BRING A CHANCE FOR THUNDERSTORMS WILL BE MOVING THROUGH TONIGHT. WITH THE FRONT MOVING THROUGH THE AREA THERE WILL BE SOME THUNDERSTORMS ALONG THE FRONT TONIGHT. THERE IS PLENTY OF CAPE TO WORK WITH. THE CIN IS GOOD ENOUGH EARLY THAT STORMS ARE HAVING TROUBLE GETTING STARTED...BUT THE CIN DECREASES THIS EVENING SO EXPECT THUNDERSTORM DEVELOPMENT ALONG THE FRONT THIS EVENING THEN MOVE INTO THE AREA DURING THE NIGHT. THERE COULD BE A SHORT BREAK SUNDAY MORNING BUT BY AFTERNOON THERE IS ANOTHER WAVE MOVING INTO THE AREA AND THE CHANCES FOR THUNDERSTORMS INCREASES AGAIN. THE BEST CHANCE WILL BE NEAR THE BOUNDARY. BY SUNDAY NIGHT A REINFORCING AND STRONGER WAVE MOVES INTO THE AREA. WITH ALL OF THE LOW LEVEL MOISTURE THERE WILL BE THUNDERSTORMS AROUND THE AREA. .LONG TERM...MONDAY THROUGH SATURDAY...A GENERALLY FAST MOVING MAINLY ZONAL UPPER LEVEL FLOW PATTERN IS EXPECTED TO PERSIST ACROSS THE CENTRAL AND NORTHERN PLAINS THROUGH THE EXTENDED PERIODS OF THE FORECAST. THIS WILL RESULT IN QUICK PASSING UPPER LEVEL DISTURBANCES BRINGING PERIODIC CHANCES FOR SHOWER AND THUNDERSTORM ACTIVITY THROUGH AT LEAST NEXT SATURDAY...WHEN GLOBAL MODELS ARE INDICATING A MORE AMPLIFIED RIDGE OF HIGH PRESSURE ATTEMPTING TO BUILD ACROSS THE ROCKIES AND INTO THE NORTHERN PLAINS. WHILE IT IS NOT POSSIBLE TO PREDICT THE EXACT TIMING OF EACH OF THESE DISTURBANCES...BOTH THE GFS AND EC IN AGREEMENT BRINGING A PAIR OF FAIRLY POTENT UPPER LEVEL DISTURBANCE ACROSS THE REGION LATE MONDAY INTO TUESDAY MORNING AND AGAIN LATE TUESDAY INTO WEDNESDAY MORNING. TRIED TO INDICATE GREATER POTENTIAL FOR PRECIPITATION DURING THESE TIME PERIODS WITH SLIGHT CHANCES INCLUDED IN JUST ABOUT EVERY OTHER FORECAST PERIOD THROUGH NEXT SATURDAY. IN ADDITION...AT THIS TIME...THERE APPEARS TO BE AT LEAST SOME STRONG TO SEVERE WEATHER POTENTIAL LATE MONDAY AND AGAIN LATE TUESDAY WITH THE AFOREMENTIONED UPPER LEVEL DISTURBANCES...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL. && .PREV DISCUSSION... /ISSUED 1225 PM CDT SAT AUG 6 2011/ AVIATION...18Z TAF. NOT TOO MANY LOW CLOUDS LEFT FROM THE FOG THIS MORNING. THEY WILL CONTINUE TO DECREASE. THE NEXT CONCERN WILL BE CHANCE FOR THUNDERSTORMS. EXPECT THAT THE BEST CHANCES WILL BE DURING THE EVENING HOURS. THERE IS A WEAK SURFACE BOUNDARY THAT WILL MOVE THROUGH THE AREA DURING THE LATE AFTERNOON AND EVENING WHICH WILL BE WHEN THE THUNDERSTORMS MOVE THROUGH. WINDS WILL BE LIGHT DURING THE NIGHT AND WITH THE LOW LEVEL MOISTURE AROUND AND LIGHT WINDS COULD SEE A LITTLE LIGHT FOG AGAIN TOWARD MORNING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 6, 3:54 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 354 PM CDT SAT AUG 6 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 354 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE MAINLY TONIGHT. SEVERE WEATHER IS POSSIBLE. THE MAIN HAZARDS WILL BE HAIL TO THE SIZE OF QUARTERS...WIND GUSTS OF 60 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE INTERMITTENT CHANCES OF THUNDERSTORMS THROUGH THE ENTIRE PERIOD. STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND NIGHT. MORE STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND NIGHT TIME HOURS FOR THE MONDAY THROUGH FRIDAY TIME FRAME. THE MAIN HAZARDS FOR THE ENTIRE PERIOD WILL BE DAMAGING WIND GUSTS OF 60 MPH AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:56 AM CDT | Dense Fog Advisory | GID | Adams, Buffalo, Clay, Fillmore, Greeley, Hall and 12 more | 6 hr |
| Aug 6, 5:13 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Howard, Merrick | 47 min |
| Aug 6, 6:01 PM CDT | Tornado Warning | GID | Hamilton, Merrick | 29 min |
| Aug 6, 6:24 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 51 min |
| Aug 6, 6:28 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 16 min |
| Aug 6, 6:55 PM CDT | Severe Thunderstorm Warning | GID | York | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.